Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 416, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 6, 2011, 4:20 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 6, 2011, 4:54 PM EDT
- In force
- 34 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:33 PM EDT | HAIL 1.75 | 5 Sse Elkin, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS51 KRNK 062020
SVRRNK
NCC171-193-197-062115-
/O.NEW.KRNK.SV.W.0416.110706T2020Z-110706T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 515 PM EDT.
* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESVILLE...OR NEAR
ELKIN...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
JONESVILLE...
BOONVILLE...
NEBO...
YADKINVILLE...
SHACKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
3629 8045 3614 8043 3611 8046 3610 8050
3604 8051
TIME...MOT...LOC 2020Z 297DEG 14KT 3622 8082
$$3 follow-up statements
275
WWUS51 KRNK 062035
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
435 PM EDT WED JUL 6 2011
NCC171-193-197-062115-
/O.CON.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
435 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN...SOUTHERN SURRY AND EASTERN WILKES COUNTIES...
AT 432 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR JONESVILLE...OR NEAR
BOONVILLE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BOONVILLE...
BROOKS CROSSROADS...
NEBO...
YADKINVILLE...
SHACKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
3629 8045 3614 8043 3611 8046 3610 8050
3604 8051
TIME...MOT...LOC 2034Z 306DEG 14KT 3619 8077
$$153
WWUS51 KRNK 062046
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT WED JUL 6 2011
NCC171-193-197-062115-
/O.CON.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
446 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR YADKIN...SOUTHERN SURRY AND EASTERN WILKES COUNTIES...
AT 445 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR YADKINVILLE...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
BROOKS CROSSROADS...
NEBO...
YADKINVILLE...
SHACKTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
3629 8045 3614 8043 3611 8046 3610 8050
3604 8051
TIME...MOT...LOC 2046Z 306DEG 14KT 3616 8072
$$468
WWUS51 KRNK 062054
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT WED JUL 6 2011
NCC171-193-197-062104-
/O.CAN.KRNK.SV.W.0416.000000T0000Z-110706T2115Z/
YADKIN NC-SURRY NC-WILKES NC-
454 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR YADKIN...SOUTHERN SURRY AND
EASTERN WILKES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3605 8073 3608 8085 3621 8097 3640 8081
3629 8045 3614 8043 3611 8046 3610 8050
3604 8051
TIME...MOT...LOC 2054Z 306DEG 14KT 3614 8069
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:05 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 6, 4:05 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 405 PM EDT WED JUL 6 2011 .SYNOPSIS... A FRONTAL BOUNDARY STALLED OVER THE CENTRAL APPALACHIANS WILL CONTINUE TO BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. ON FRIDAY INTO SATURDAY...A DISTURBANCE WILL MOVE THROUGH THE OHIO VALLEY AND BRING US INCREASED COVERAGE OF SHOWERS AND STORMS BEFORE PUSHING THE FRONT SOUTH OF THE AREA. HIGH PRESSURE BUILDS OVER THE AREA BY THE END OF THE WEEKEND...ALLOWING FOR HOTTER TEMPERATURES AND DECREASED CHANCES OF PRECIPITATION. && .NEAR TERM /THROUGH THURSDAY/... KFCX RADAR AND SATELLITE PICTURES SHOWED THUNDERSTORMS OVER THE SOUTHERN BLUE RIDGE AND NEW RIVER VALLEY ALONG AN OUTFLOW BOUNDARY FROM THE EARLIER SHOWERS OVER SOUTHEAST WEST VIRGINIA. WILL MENTION THE CHANCE OF HEAVY RAIN WITH THE STORMS TODAY SINCE STORM MOTION IS ONLY AROUND 10 KNOTS AND PRECIPITABLE WATER VALUES WERE NEAR 1.5 INCHES ON THE AREA SOUNDINGS THIS MORNING. WATER VAPOR LOOP SHOWED A SHORT WAVE OVER OHIO WITH THE TAIL OF THE WAVE INTO THE TENNESSEE VALLEY. AS THIS FEATURE CROSSES THE AREA...STORMS MAY BECOME MORE ORGANIZED INTO LINES AND CLUSTERS ENOUGH TO PUSH ALL THE WAY THROUGH THE COUNTY WARNING AREA. RUC...HRRR AND LOCAL WRF ALL HAVE THE BULK OF THE PRECIPITATION JUST SOUTHEAST OF THE FORECAST AREA BY ABOUT 02Z/10PM. HAVE ADJUSTED PROBABILITY OF PRECIPITATION FOR THIS TIMING. MODELS WERE SHOWING SOME DRYING ALOFT MAY WORK IN BEHIND THIS FEATURE OVER THE NORTH LATE WHILE SHRA MAY BE SLOW TO EXIT THE SE UNLESS THINGS ORGANIZE MORE DURING THE EVENING AND MOVE FARTHER SE PER THE LATEST NAM. SINCE THIS LOOKS A BIT FAST GIVEN SO MUCH MOISTURE AROUND...WILL LEAVE IN LOW CHANCE PROBABILITY ON THE EXTREME SOUTH AFTER MIDNIGHT. USED A BLEND OF THE MAV/MET GUIDANCE FOR LOWS TONIGHT AND HIGHS ON THURSDAY. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/... THE PERSISTENT NEARLY STATIONARY FRONT THAT HAS BEEN ACROSS OUR REGION WILL FINALLY GET A STRONG PUSH TO THE SOUTHEAST DURING THIS PORTION OF OUR FORECAST. WE EXPECT A SHORTWAVE TROUGH TO MOVE THROUGH THE GREAT LAKES AND OHIO VALLEY REGION ON FRIDAY...AND BE THE FOCUS FOR GENEROUS COVERAGE OF HEAVY RAIN PRODUCING SHOWERS AND STORMS DURING THE DAY ON FRIDAY. STRONG DYNAMICS ASSOCIATED WITH THE SHORTWAVE ENCOUNTERING THE UNSTABLE AIRMASS THAT WILL DEVELOP AGAIN ON FRIDAY MAY SET THE STAGE FOR SEVERE WEATHER ALONG AND IN ADVANCE OF THE AXIS OF THE UPPER TROUGH. COVERAGE WILL GRADUALLY WANE FRIDAY NIGHT AS THE TROUGH EXITS THE REGION. ON SATURDAY...THE EXPECT THE FRONT TO STILL BE CLOSE ENOUGH TO THE AREA...ESPECIALLY THE SOUTHEASTERN SECTIONS...FOR IT TO INFLUENCE OUR WEATHER WITH SOME ISOLATED TO SCATTERED SHOWERS AND STORMS. HIGHS ON SATURDAY WILL BE COMPARABLE TO FRIDAY. WHILE WE WILL BE ON THE WARM SIDE OF THE FRONT ON FRIDAY...THERE WILL BE MUCH MORE CLOUDS AS COMPARED TO SATURDAY WHEN WE WILL BE BEHIND THE FRONT...BUT WITH MORE SUNSHINE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... SATURDAY NIGHT THROUGH TUESDAY THE GENERAL TREND OF THE UPPER LEVEL PATTERN WILL BE ON OF A STRENGTHENING UPPER RIDGE OVER THE DEEP SOUTH. FOR OUR REGION...THIS WILL BE A PERIOD OF WARMING TEMPERATURES AND LIMITED IF ANY PRECIPITATION. TUESDAY NIGHT INTO WEDNESDAY...AN SHORTWAVE TROUGH IS EXPECTED TO PROGRESS EASTWARD ALONG THE U.S./CANADIAN BORDER. THIS FEATURE WILL HELP TO WEAKEN THE INFLUENCE OF THE RIDGE AS AN ASSOCIATED SURFACE TROUGH MOVES INTO...OR THROUGH THE AREA BY WEDNESDAY. EXPECT ONLY SLIGHTLY COOLER TEMPERATURES ON WEDNESDAY AS COMPARED TO TUESDAY. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH 02Z...WITH STORMS POSSIBLY TRACKING OVER THE KDAN AIRPORT RESULTING IN IFR TO MVFR VISIBILITY DUE TO HEAVY RAIN. THE THUNDERSTORMS WILL GRADUALLY SHIFT SOUTH THIS EVENING...AND MAY LINGER IN NORTHERN NORTH CAROLINA OVERNIGHT. MODELS WERE SUGGESTING DRIER MID AND HIGH LEVELS OF THE ATMOSPHERE MAY DRY OUT OVERNIGHT. EXPECT MVFR TO IFR FOG AT LYH AND ROA AFTER THE CLOUDS CLEAR SINCE THERE HAS ALREADY BEEN RAIN THERE THIS AFTERNOON. HIGH CONFIDENCE FOR VLIFR CONDITIONS AT KLWB AGAIN OVERNIGHT. ANTICIPATE DAILY THREAT OF SCATTERED SHRA/TSRA THURSDAY THROUGH SATURDAY AS A STATIONARY FRONTAL BOUNDARY REMAINS OVER OR NEAR THE AREA. INCREASED RIDGING ALOFT MAY FINALLY SHUT DOWN THE DAILY CONVECTIVE REGIME ON SUNDAY. LATE NIGHT AND EARLY MORNING PATCHY FOG AND MVFR CIGS WILL BE POSSIBLE AS RESIDUAL MOISTURE FROM THE PREVIOUS DAYS CONVECTION CONDENSES UNDER THE NOCTURNAL INVERSION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...AMS SHORT TERM...DS LONG TERM...DS AVIATION...AMS/JH
Hazardous weather outlook, Jul 6, 11:37 AM EDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT WED JUL 6 2011 NCZ001>006-018>020-VAZ007-009-010-012>017-022>024-032>035-043>047- 058-059-071100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011-018>020-WVZ042>045-071100- GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 1137 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE THROUGH THIS EVENING. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 2:10 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 PM EDT WED JUL 6 2011 VAZ007-009-010-012-061845- BLAND VA-SMYTH VA-TAZEWELL VA-WYTHE VA- 210 PM EDT WED JUL 6 2011 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH...TAZEWELL AND WYTHE COUNTIES... AT 208 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CERES...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR CERES AROUND 235 PM. LAT...LON 3701 8117 3691 8139 3702 8153 3709 8139 DS
Local storm report, Jul 6, 2:28 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
228 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 3 ESE BOONES MILL 37.10N 79.91W
07/06/2011 FRANKLIN VA FIRE DEPT/RESCUE
TREES DOWN
&&
AMSLocal storm report, Jul 6, 3:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST WYTHEVILLE 36.95N 81.08W
07/06/2011 M51 MPH WYTHE VA TRAINED SPOTTER
0300 PM HEAVY RAIN WYTHEVILLE 36.95N 81.08W
07/06/2011 M2.00 INCH WYTHE VA TRAINED SPOTTER
TWO INCHES OF RAIN FELL IN 35 MINUTES IN THE COMMUNITY OF
WYTHEVILLE.
&&
16Local storm report, Jul 6, 3:34 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
334 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM TSTM WND DMG 3 ESE BOONES MILL 37.10N 79.91W
07/06/2011 FRANKLIN VA FIRE DEPT/RESCUE
TREES DOWN
&&
AMSSpecial weather statement, Jul 6, 4:01 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT WED JUL 6 2011
VAZ058-059-062030-
CHARLOTTE VA-HALIFAX VA-
401 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT CHARLOTTE AND HALIFAX COUNTIES...
AT 358 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTHEAST OF CLOVER TO 3 MILES SOUTHWEST OF CLOVER...MOVING EAST AT
25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR REDOAK AROUND 420 PM AND WYLLIESBURG AROUND
425 PM.
LAT...LON 3697 7847 3694 7847 3691 7848 3689 7848
3678 7857 3673 7885 3694 7869 3699 7846
3697 7846Special weather statement, Jul 6, 4:15 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
415 PM EDT WED JUL 6 2011
NCZ004-020-062045-
STOKES NC-YADKIN NC-
415 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL AFFECT STOKES AND YADKIN COUNTIES...
AT 411 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
WEST OF DANBURY TO 3 MILES NORTHEAST OF EAST BEND...MOVING EAST AT 15
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR HANGING ROCK STATE PARK AROUND 425 PM...
KING AROUND 430 PM...DANBURY AROUND 435 PM AND MEADOWS AROUND 445 PM.
LAT...LON 3623 8058 3626 8054 3626 8047 3627 8045
3634 8045 3645 8032 3642 8006 3625 8022
3626 8045 3625 8046 3623 8043 3619 8044The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:07 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 32 min |
| Jul 6, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 67 min |
| Jul 6, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 30 min |
| Jul 6, 4:15 PM EDT | Special Weather Statement | RNK | Stokes | 30 min |
| Jul 6, 4:57 PM EDT | Special Weather Statement | RNK | Wilkes | 18 min |
| Jul 6, 6:04 PM EDT | Special Weather Statement | RNK | Wilkes | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.